spotting/bleeding after taking emergency contraceptive
Had an emergency contraceptive pill 5 days ago. Had an unusual bleeding today. Is this normal ? It is very little and brownish red in color. Also I am having abdominal cramps.
Why does this happen ? Anything to worry about ?
The flow has increased. Is this a period ? I really want to know what it is. If it is spotting after taking an emergency contraceptive, why does it happen ? I'm really curious to know. How many days does it last ?
Hi and welcome. Well, the emergency contraceptive pill is heavy in hormones. That is how it ends a pregnancy. so, this will obviously have some effects as a woman tries to normalize again after this in terms of your hormones and hormones control our periods/spotting/ etc. too. So, all of that will be off for a bit of time. I would expect to probably have a late period next month as well.
These morning after contraceptives are no joke and shouldn't be used often. Because every time you do, it is like 'shocking' your hormonal system.
You've 'shocked' your hormonal system to terminate any conception that might have happened--- bleeding/spotting is normal. And it takes varying amounts of time for a woman to get back on track. One to two months is average. good luck (and don't over use these. better to have responsible sex using contraception at the time of having it.)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.